Alert archive / Virginia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

June 19, 2025Caswell County, Rockingham County, Stokes County, North Carolina; 6 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2025, 3:13 PM EDT for Caswell County, Rockingham County, Stokes County, North Carolina; 6 counties in Virginia. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2025, 3:13 PM EDT (19:13 UTC)
Expired
Jun 19, 2025, 4:15 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Campbell County, VA, Charlotte County, VA, City of Danville, VA, Halifax County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:15 PM EDTTSTM WND DMG1 S Chatham, VATree has fallen across Cherrystone Road. Time is estimated from radar.
Jun 19, 3:20 PM EDTTSTM WND DMG3 Nw Brosville, VATree has fallen across Peach Orchard Road near Axton, VA. Time is estimated from radar.
Jun 19, 3:29 PM EDTTSTM WND DMG1 Ne Java, VATree down across Java road, north of Stone Road.
Jun 19, 3:29 PM EDTTSTM WND DMG5 E Chatham, VATree down near the intersection of Halifax Road and Java road.
Jun 19, 3:30 PM EDTTSTM WND DMG1 S Blairs, VATree is down and blocking Finch Drive near Danville, VA. Time is estimated from radar.
Jun 19, 3:35 PM EDTTSTM WND DMG3 E Brosville, VATree down on Pine Lake Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:46 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS51 KRNK 191913
SVRRNK
NCC033-157-169-VAC031-037-083-089-143-590-192015-
/O.NEW.KRNK.SV.W.0101.250619T1913Z-250619T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
313 PM EDT Thu Jun 19 2025

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  East central Stokes County in north central North Carolina...
  Rockingham County in north central North Carolina...
  Caswell County in north central North Carolina...
  The City of Danville in south central Virginia...
  Central Charlotte County in south central Virginia...
  South central Campbell County in central Virginia...
  Pittsylvania County in south central Virginia...
  Halifax County in south central Virginia...
  Southeastern Henry County in south central Virginia...

* Until 415 PM EDT.

* At 313 PM EDT, severe thunderstorms were located along a line
  extending from near Hurt to Dry Fork to Dillard, moving east at 50
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Danville...
  Eden...
  Reidsville...
  South Boston...
  Wentworth...
  Mayodan...
  and Madison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3668 7870
      3654 7873 3654 7914 3624 7915 3625 7968
      3639 8024 3678 7959 3711 7926 3699 7847
TIME...MOT...LOC 1913Z 254DEG 45KT 3707 7934 3678 7941 3641 8013 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH
4 follow-up statements
134 
WWUS51 KRNK 191938 RRA
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
338 PM EDT Thu Jun 19 2025

NCC169-191947-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Stokes NC-
338 PM EDT Thu Jun 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL STOKES COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and central, south central,
southwestern and west central Virginia.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3668 7870
      3654 7873 3654 7914 3624 7915 3625 7946
      3651 7990 3683 7932 3711 7926 3699 7847
TIME...MOT...LOC 1937Z 256DEG 40KT 3715 7897 3685 7907 3650 7977 

$$

NCC033-157-VAC031-037-083-089-143-590-192015-
/O.CON.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Rockingham NC-Caswell NC-City of Danville VA-Charlotte VA-
Campbell VA-Pittsylvania VA-Halifax VA-Henry VA-
338 PM EDT Thu Jun 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
NORTHEASTERN ROCKINGHAM...CASWELL...CENTRAL CHARLOTTE...SOUTH CENTRAL
CAMPBELL...SOUTHEASTERN PITTSYLVANIA...HALIFAX AND SOUTHEASTERN HENRY
COUNTIES AND THE CITY OF DANVILLE...

At 337 PM EDT, severe thunderstorms were located along a line
extending from near Hat Creek to near Leda to Eden, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danville...
Eden...
Reidsville...
South Boston...
Wentworth...
Yanceyville...
and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3668 7870
      3654 7873 3654 7914 3624 7915 3625 7946
      3651 7990 3683 7932 3711 7926 3699 7847
TIME...MOT...LOC 1937Z 256DEG 40KT 3715 7897 3685 7907 3650 7977 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH
957 
WWUS51 KRNK 191956
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
356 PM EDT Thu Jun 19 2025

VAC031-089-192005-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Campbell VA-Henry VA-
356 PM EDT Thu Jun 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL CAMPBELL AND SOUTHEASTERN HENRY COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and central, south central and west
central Virginia.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3669 7865
      3668 7870 3654 7873 3654 7913 3624 7915
      3625 7946 3657 7965 3679 7914 3705 7907
      3703 7901 3705 7898 3702 7891 3704 7889
      3699 7847
TIME...MOT...LOC 1955Z 254DEG 45KT 3720 7874 3690 7884 3655 7954 

$$

NCC033-157-VAC037-083-143-590-192015-
/O.CON.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Rockingham NC-Caswell NC-City of Danville VA-Charlotte VA-
Pittsylvania VA-Halifax VA-
356 PM EDT Thu Jun 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
NORTHEASTERN ROCKINGHAM...CASWELL...CENTRAL CHARLOTTE...SOUTHEASTERN
PITTSYLVANIA AND HALIFAX COUNTIES AND THE CITY OF DANVILLE...

At 355 PM EDT, severe thunderstorms were located along a line
extending from near Madisonville to near Mt Laurel to near Mayfield,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danville...
South Boston...
Yanceyville...
Bethel...
Halifax...
Prospect Hill...
and Turbeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3669 7865
      3668 7870 3654 7873 3654 7913 3624 7915
      3625 7946 3657 7965 3679 7914 3705 7907
      3703 7901 3705 7898 3702 7891 3704 7889
      3699 7847
TIME...MOT...LOC 1955Z 254DEG 45KT 3720 7874 3690 7884 3655 7954 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WP
728 
WWUS51 KRNK 192008
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
408 PM EDT Thu Jun 19 2025

NCC033-157-VAC143-590-192017-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
408 PM EDT Thu Jun 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN ROCKINGHAM...CASWELL AND SOUTHEASTERN PITTSYLVANIA
COUNTIES AND THE CITY OF DANVILLE IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and central and south central
Virginia.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3669 7865
      3668 7870 3654 7873 3654 7913 3667 7900
      3676 7900 3705 7898 3702 7891 3704 7889
      3699 7847
TIME...MOT...LOC 2007Z 254DEG 45KT 3723 7860 3693 7870 3658 7941 

$$

VAC037-083-192015-
/O.CON.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Charlotte VA-Halifax VA-
408 PM EDT Thu Jun 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
CENTRAL CHARLOTTE AND HALIFAX COUNTIES...

At 407 PM EDT, severe thunderstorms were located along a line
extending from near Darlington Heights to near Saxe to Danville,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
South Boston...
Halifax...
Redoak...
Clover...
Turbeville...
Nathalie...
and Drakes Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3669 7865
      3668 7870 3654 7873 3654 7913 3667 7900
      3676 7900 3705 7898 3702 7891 3704 7889
      3699 7847
TIME...MOT...LOC 2007Z 254DEG 45KT 3723 7860 3693 7870 3658 7941 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WP
385 
WWUS51 KRNK 192014
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
414 PM EDT Thu Jun 19 2025

VAC037-083-192023-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-250619T2015Z/
Charlotte VA-Halifax VA-
414 PM EDT Thu Jun 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL CHARLOTTE AND HALIFAX COUNTIES WILL EXPIRE AT 415 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and central and south central
Virginia.

&&

LAT...LON 3687 7851 3670 7865 3667 7862 3669 7865
      3668 7870 3654 7873 3654 7913 3667 7900
      3676 7900 3705 7898 3702 7891 3704 7889
      3699 7847
TIME...MOT...LOC 2013Z 254DEG 45KT 3725 7851 3695 7861 3660 7932 

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:54 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 10:54 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1054 AM EDT Thu Jun 19 2025

.SYNOPSIS...
An approaching cold front today will bring widespread showers
and thunderstorms to the area today, with the threat for severe
wind and hail expected with the strongest storms that develop.
In the wake of this cold front, dry weather returns to the
region, with a gradual warm up through the weekend to well above
average temperatures forecast across the region with an upper
level ridge building over the eastern conus through next week.
Isolated to scattered shower and thunderstorm chances return by
mid-week next work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1040 AM EDT Thursday...

Key Message:

1) Slight Risk for severe storms Today.

Little need for alterations to the forecast this morning. The
calm before the storm, so to speak, with not much going on this
morning before expected thunderstorms this afternoon/evening
associated with fropa. High CAPE values and humidity will make
for a storm-ready environment. Will likely be performing an
additional balloon release in the early afternoon to capture the
environment more accurately.

From the previous discussion...

The axis of an upper level trough is currently centered over
southern Illinois and western Kentucky. This upper level trough
is expected to push east throughout the day today. An associated
cold front is currently analyzed across Indiana and western
Kentucky, and will similarly push east throughout the day, which
combined with forcing for ascent aloft due to the aforementioned
upper level trough will lead to widespread severe thunderstorms
development during the early afternoon hours. As storms
develop, the environment is expected to be favorable for
production of severe thunderstorms that will be able to produce
strong damaging wind gusts and hail. There is a small tornado
threat predominantly north of the I-64 corridor in Virginia.
With SBCAPE values surging to around 1500-2000 J/Kg thanks to
dewpoints in the upper 60s to low 70s across the area combined
with deep layer shear in the 0-6km layer around 30 knots, storm
mode will favor multicellular clusters and a few supercell
thunderstorms across the area. DCAPE values similarly can't be
overlooked, with values in the 800-1000 J/Kg range, which will
only increase the severe wind threat exponentially across the
area. This will lead to possible downed trees and power poles,
which can cause power outages. Not only will winds be strong
with these thunderstorms, but the potential for severe hail is
also expected given these aforementioned instability and bulk
shear levels. Fortunately, widespread flash flooding potential
is not expected; however, localized flash flooding can't be
ruled out with PWATs ahead of this cold front remaining in the
1.5-1.8 inch range. This could lead to heavy rain rates in the
1-3 inch per our range leading to rapid increases on local
streams and ponding of water. Storm motion looks to be
progressive, which will fortunately lower the overall flash
flood threat.

Outside of the severe weather threat today, temperatures will
generally climb to near 90 east of the Blue Ridge, and into the
mid 70s to low 80s west of the Blue Ridge. Lows tonight post
cold frontal passage look to drop into the low to mid 60s east
of the Blue Ridge, and upper 50s to low 60s west of the Blue
Ridge.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
As of 130 AM EDT Thursday...

Key Points:

 - Quiet, dry and hot weather expected this weekend.

Surface high pressure will settle over the area Friday. Under
abundant sunshine, temperatures will warm into the upper 70s to
upper 80s. These temperatures are 2F-4F warmer than normal. There
will be a noticeable drop in relative humidities with dew points in
the 50s.

Over the weekend, an upper level ridge will move from the
Mississippi Valley to the Ohio and Tennessee Valleys. This dome of
high pressure will have temperatures running 8F-12F warmer than
normal. Dew points will also increase into the 60s with afternoon
heat indices ranging from the upper 80s to upper 90s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 120 AM EDT Thursday...

Key Point:

 - Excessive Heat headline likely

An upper level ridge will be centered over the OH/TN Valleys Monday
and Tuesday, then drifts over VA/NC Tuesday into Wednesday. High
temperatures will run 10F-15F warmer than normal under this heat
dome. With temperatures peaking from the upper 80s to upper 90s and
dew points creeping up into the mid 60s to lower 70s across the
area, heat indices will be in the low to mid 90s across the
mountains and above 100F in the foothills and Piedmont each
afternoon. Isolated showers and thunderstorms are possible each
afternoon and evening.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 645 AM EDT Thursday...

Mostly VFR conditions are expected through the TAF period;
however, with an approaching/passing cold front today may bring
brief periods of MVFR to LIFR restrictions in and around shower
and thunderstorm activity this afternoon and evening at all
terminals. Southwest winds will also pick up during the late
morning hours to all terminals, with gusts of 20-25 knots
expected until the late evening hours. Winds behind the frontal
passage will transition to a more westerly/southwesterly flow;
however, gusts should diminish around 00 UTC. With westerly
winds expected post frontal, and some lingering moisture in the
low and mid levels, some MVFR CIGs and VSBYs look to develop at
BLF and LWB around 06 UTC. VFR conditions are expected for the
remainder of the TAF sites through the end of the period.

EXTENDED AVIATION OUTLOOK...

High pressure will build across the region Friday and through
the weekend, so anticipating mainly VFR conditions from Friday
through Monday, outside any late night and early morning
mountain valley fog at LWB/BCB. The next rain chances look to
return late Tuesday, which could return restrictions back to the
area.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...EB
NEAR TERM...EB/VFJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB
Hazardous weather outlook, Jun 19, 1:52 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
152 PM EDT Thu Jun 19 2025

NCZ001-002-018-019-VAZ007-009>016-018>020-WVZ042>044-507-508-201800-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
152 PM EDT Thu Jun 19 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

A Slight Risk (level 2 of 5) of severe weather is forecast for
Thursday with the potential for strong winds and hail.

A Marginal Risk (level 1 of 4) for excessive rainfall is forecast
for Thursday with the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-020-VAZ017-022>024-032>035-043>047-058-059-201800-
Surry-Stokes-Rockingham-Caswell-Yadkin-Floyd-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
152 PM EDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 19, 2:58 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
258 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     2 NNE Level Cross       36.38N 80.62W
06/19/2025                   Surry              NC   911 Call Center

            Tree is down near Farm Lane in ARARAT, NC.

&&

JCB
Local storm report, Jun 19, 3:00 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
300 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     3 WSW Ararat            36.39N 80.61W
06/19/2025                   Surry              NC   911 Call Center

            Tree is down near the dead end of Key Road
            in Ararat, NC. Time is estimated from radar.

&&

JCB
Local storm report, Jun 19, 3:04 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
304 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     5 W Penhook             36.99N 79.72W
06/19/2025                   Franklin           VA   911 Call Center

            Tree is down near Brooks Mill Road in Union
            Hall, VA. Time is estimated from radar.

&&

JCB
Local storm report, Jun 19, 3:07 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
307 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Dmg     2 NW Flat Rock          36.53N 80.60W
06/19/2025                   Surry              NC   911 Call Center

            Tree is down near the intersection of
            Springs Road and North Hills Drive in Mount
            Airy, NC. Time is estimated from radar.

&&

JCB
Local storm report, Jun 19, 3:10 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
310 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     8 E Burnt Chimney       37.08N 79.70W
06/19/2025                   Franklin           VA   911 Call Center

            Tree is down and blocking the entire road,
            near the intersection of Gilford Road and
            Lovely Valley Road in Wirtz, VA. Time is
            estimated from radar.

&&

JCB
Local storm report, Jun 19, 3:12 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
312 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Dmg     2 ENE Woodville         36.51N 80.46W
06/19/2025                   Surry              NC   911 Call Center

            Tree is down near the intersection of
            Woodville Road and Caterpillar Trail in
            Mount Airy, NC. Time is estimated from
            radar.

&&

JCB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:31 PM EDTSpecial Weather StatementRNKWatauga29 min
Jun 19, 1:09 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes, Yadkin36 min
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin53 min
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin53 min
Jun 19, 1:53 PM EDTSevere Thunderstorm WarningRNKSurry40 min
Jun 19, 2:20 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin55 min
Jun 19, 2:22 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry53 min
Jun 19, 3:18 PM EDTSpecial Weather StatementRNKYadkin27 min
Jun 19, 3:47 PM EDTSpecial Weather StatementRNKYadkin28 min
Jun 19, 4:00 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin60 min
Jun 19, 4:09 PM EDTAreal Flood AdvisoryRNKWilkes, Yadkin3 hr
Jun 19, 4:42 PM EDTFlash Flood WarningRNKWilkes, Yadkin3 hr
Jun 19, 5:47 PM EDTSpecial Weather StatementRNKCaswell28 min
Jun 19, 6:03 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham42 min
Jun 19, 1:02 PM EDTSpecial Weather StatementRNKBath28 min
Jun 19, 1:30 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKFloyd, Franklin, Montgomery, Roanoke46 min
Jun 19, 1:32 PM EDTSpecial Weather StatementRNKBath28 min
Jun 19, 1:43 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick62 min
Jun 19, 2:05 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Roanoke55 min
Jun 19, 2:12 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington33 min
Jun 19, 2:32 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, Rockbridge, City of Lexington106 min
Jun 19, 2:35 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg55 min
Jun 19, 3:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte61 min
Jun 19, 4:13 PM EDTSpecial Weather StatementRNKCharlotte17 min
Jun 19, 7:36 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Franklin, City of Lynchburg24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2025Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.